Volume 12, issue 3 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Automorphisms of $p$–compact groups and their root data

Kasper K S Andersen and Jesper Grodal

Geometry & Topology 12 (2008) 1427–1460
Abstract

We construct a model for the space of automorphisms of a connected p–compact group in terms of the space of automorphisms of its maximal torus normalizer and its root datum. As a consequence we show that any homomorphism to the outer automorphism group of a p–compact group can be lifted to a group action, analogous to a classical theorem of de Siebenthal for compact Lie groups. The model of this paper is used in a crucial way in our paper ‘The classification of 2-compact groups’ [arXiv:math.AT/0611437], where we prove the conjectured classification of 2–compact groups and determine their automorphism spaces.

Keywords
$p$-compact group, root datum, maximal torus normalizer
Mathematical Subject Classification 2000
Primary: 55R35
Secondary: 20G99, 22E15, 55P35
References
Publication
Received: 11 January 2007
Revised: 1 April 2008
Accepted: 30 November 2007
Published: 10 June 2008
Proposed: Haynes Miller
Seconded: Paul Goerss, Ralph Cohen
Authors
Kasper K S Andersen
Department of Mathematical Sciences
University of Aarhus
DK-8000 Aarhus C
Denmark
http://person.au.dk/en/kksa@imf.au.dk
Jesper Grodal
Department of Mathematical Sciences
University of Copenhagen
DK-2100 Copenhagen
Denmark
http://www.math.ku.dk/~jg